Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS New Orleans, LA

March 12, 2001Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2001, 1:05 AM CST for Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 12, 2001, 1:05 AM CST (07:05 UTC)
Expired
Mar 12, 2001, 1:45 AM CST
In force
40 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 1:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2001-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2001-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 120705
SVRNEW
LAC077-125-MSC157-120745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 AM CST MON MAR 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI
  POINTE COUPEE AND WEST FELICIANA PARISHES 
  IN EAST-CENTRAL LOUISIANA
 
* UNTIL 145 AM CST

* AT 103 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF DEVELOPING SEVERE THUNDERSTORMS FROM WESTERN WILKINSON COUNTY
  IN SOUTHWESTERN MISSISSIPPI TO NORTHERN ST LANDRY PARISH IN   
  LOUISIANA.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3061 9214 3127 9141 3159 9102 3094 9176

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:00 PM CST, 12 hours 5 minutes earlier.

Area forecast discussion, Mar 11, 1:00 PM CST, 12 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
100 PM CST SUN MAR 11 2001

MODELS DIFFER ON TIMING AGAIN TODAY.  AVN DID THE BETTER JOB ON SAT
WITH SLOWING SYSTEM DOWM...WHERE ETA/NGM WERE TOO FAST. WILL GO WITH
AVN AGAIN...WITH SOME RESERVATIONS.  SHORT WAVE OVER IDAHO WILL DROP
INTO TROUGH OVER CENTRAL PLAINS BEFORE IT EJECTS NORTHEAST AND DRAGS
TROUGH THROUGH MISSISSIPPI VALLEY TUESDAY. MEANWHILE ENERGY FROM
SECOND SHORT WAVE DROPS SOUTHWEST AND FORM CUTT OFF LOW OFF
CALIFORNIA COAST TUE. THIS LOW WILL BE KICKED EASTWAD BY ANOTHER
SHORT WAVE MOVING EAST INTO WASHINGTON/OREGON TUE NIGHT. THIS SHOULD
PROVIDE CHANCE FOR MORE RAINFALL LATE WEDNESDAY. AVN WEAKENS LOW
RAPIDLY AS IT MOVE EAST OVER LOUISIANA WED. NEXT SYSTEM TO AFFECT
AREA WILL BE SHORT WAVE DIGGING SOUTH AND EAST TO CENTRAL PLAINS THU
AND FRI.
IN THE SHORT RANGE...HAVE PROBLEM WITH MODEL SIMULATION OF JET
DYNAMICS. AVN TRACK JET MORE EASTWARD THAN ETA WITH A SPLIT FLOW MON
12Z. THIS DOESNT CORRELATE WITH CURRENT SATELLITE LOOP. ETA MODEL
250MB JET PROGS CLOSER TO SATELLITE WITH 120 KT JET MOVING TOWARD TXK
18Z TODAY...IN LINE WITH ACTIVE CONVECTION OVER CENTRAL TEXAS. THIS
MODEL ALSO SPLITS JET WITH SOUTHERN KET ACROSS S OUTH LOUISIANA
EARLY MONDAY. WILL GO SOMEWHERE IN BETWEEN THESE MODELS ON TIMING
OF SEVERE THREAT OVER CWA. PRELIMINARY NUMBERS ARE:

MCB 59/75/49/68 +940   BTR 62/76/53/71 +940
MSY 66/77/60/70 9860   GPT 62/70/56/68 8861

.NEW...SML CRAFT ADZY KPQL TO ATCHAFALAYA RVR.
LA...NONE.
MS...NONE.

In the hours before

Local storm report, Mar 12, 12:37 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1237 AM CST MON MAR 12 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 PM    2 W OCEAN SPRINGS        MS   1.75 INCH HAIL
03/11/01   JACKSON                       GOLF BALL SIZE HAIL
                                         REPORTED BY OCEAN SPRINGS
                                         POLICE DEPARTMENT.

1152 PM    DESTREHAN                LA   1.00 INCH HAIL
03/11/01   ST CHARLES                    QUARTER SIZE HAIL
                                         REPORTED BY SHERIFFS
                                         OFFICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:58 PM CSTSevere Thunderstorm WarningLIXHarrison, Jackson62 min
Mar 12, 4:16 AM CSTTornado WarningLIXPearl River14 min
Mar 12, 5:59 AM CSTSevere Thunderstorm WarningLIXWalthall31 min
Mar 12, 7:05 AM CSTSevere Thunderstorm WarningLIXPike40 min
Mar 12, 7:36 AM CSTSevere Thunderstorm WarningLIXWalthall34 min
Mar 12, 8:30 AM CSTSevere Thunderstorm WarningLIXAmite, Pike30 min
Mar 12, 9:01 AM CSTSevere Thunderstorm WarningLIXPike, Walthall44 min
Mar 12, 9:26 AM CSTTornado WarningLIXWalthall34 min
Mar 12, 9:56 AM CSTTornado WarningLIXPearl River34 min
Mar 12, 10:05 AM CSTSevere Thunderstorm WarningLIXHancock55 min
Mar 12, 10:27 AM CSTTornado WarningLIXPearl River33 min
Mar 12, 10:55 AM CSTSevere Thunderstorm WarningLIXHancock, Harrison50 min
Mar 12, 11:07 AM CSTTornado WarningLIXHarrison23 min
Mar 12, 11:11 AM CSTTornado WarningLIXJackson34 min
Mar 12, 11:36 AM CSTTornado WarningLIXHarrison, Jackson24 min
Mar 12, 1:02 PM CSTFlash Flood WarningLIXHarrison118 min
Mar 11, 11:45 PM CSTSevere Thunderstorm WarningLIXOrleans, Saint Bernard45 min
Mar 11, 11:59 PM CSTSevere Thunderstorm WarningLIXJefferson, Saint Charles31 min
Mar 12, 1:50 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana40 min
Mar 12, 2:27 AM CSTSevere Thunderstorm WarningLIXSaint Helena38 min
Mar 12, 2:40 AM CSTSevere Thunderstorm WarningLIXAscension, Livingston25 min
Mar 12, 3:11 AM CSTSevere Thunderstorm WarningLIXTangipahoa, Washington34 min
Mar 12, 5:07 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa23 min
Mar 12, 7:19 AM CSTTornado WarningLIXTangipahoa26 min
Mar 12, 8:30 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge30 min
Mar 12, 8:30 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana30 min
Mar 12, 9:01 AM CSTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa44 min
Mar 12, 9:41 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa49 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.